MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Codes Structural Problem (2506); Activation Problem (4042)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The physician was not able to de-press the thumb wheel.The physician opened up a new g38483-zisv6-35-125-6-140-ptx to complete the intended procedure." 1.1 general questions for complaint occurring during use, request the following: per dm, n/a as no patient contact.Where was the access site? femoral artery.What was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.: no.What was the target location for the stent? mid sfa.Was the target location severely calcified or tortuous? asku.Was the device flushed prior to use? yes.Were there any difficulties deploying the stent? yes.The non-activation of the lock was the stent fully deployed before removing the delivery system from the patient? did not get that far in the procedure.What other devices were used in the procedure? see event description and a balloon please provide manufacturer, model, brand, and size if possible.Were any additional procedures necessary as a result of this event? no.Can any photos, images, or reports of the procedure or device be provided? no.
 
Additional Manufacturer Narrative
Device evaluation: the zisv6-35-125-6-140-ptx device of lot number c1666934 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: n/a.Document review: prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number c1666934 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1666934.It should be noted that the instructions for use (ifu0118-6) states the following: "disengage the devices safety lock by gently depressing the red safety button".There is evidence to suggest the user did not follow the ifu.Image review: n/a.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to user error.It is possible the user applied force to the red safety button believed it was stuck because of the force feel and decided to use another device.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key10683031
Report Number3001845648-2020-00784
Device Sequence Number17006806
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)210917(10)C1666934
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/17/2021
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1666934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown